The GoodRx Prescription Savings Blog

The latest updates on prescription drugs and ways to save from the GoodRx medical team

2 Medications Recalled Due to Mislabeling

by The GoodRx Pharmacist on August 9, 2017 at 4:19 pm

Believe it or not, medications are recalled on a daily basis and due to numerous reasons.  Medication recalls can range from minor to life-threatening incidents if not immediately and appropriately taken care of.

One of the most recent recalls, occurring on July 27th, involves two very different medications cyclobenzaprine & amantadine

What are these drugs prescribed for?

Cyclobenzaprine is a muscle relaxer, while amantadine can be used for Parkinson’s disease, viral-based conditions, and treating the side effects of other medications.

Who can recall a drug? 

A manufacturer can voluntarily recall their medication, or the Food and Drug Administration (FDA) can request or require that a manufacturer recalls a particular medication.

In this case, Apace Packaging LLC has voluntarily recalled 1 lot of cyclobenzaprine and 1 lot of amantadine, with the knowledge of the FDA, due to mislabeling.

Why where cyclobenzaprine and amantadine recalled?

A small number of cartons containing cyclobenzaprine 5 mg tablets may potentially be mislabeled as amantadine 100 mg capsules. The blister pack inside the carton is correctly labeled as cyclobenzaprine 5 mg, though.

Taking the wrong medication may potentially cause severe adverse effects like dangerous drug interactions, sudden worsening of your disease, allergic reaction or death.

Which products were recalled?

In this recall, only 1 lot of both cyclobenzaprine and amantadine were affected.  

The recall will affect the following:

  • Drug: Cyclobenzaprine 5 mg tablets (50 unit dose) and amantadine 100 mg capsules (50 unit dose)
  • Manufacturer: AvKare, Inc
  • Packager: Apace Packaging, LLC
  • Lots:
    • Cyclobenzaprine 5 mg tablet – Lot 16710 (Expiration date: 7/2018)
    • Amantadine 100 mg capsule – Lot 16710 (Expiration date: 7/2018)
  • National Drug Code (NDC)

What has Apace Packaging LLC done to alert those who may be affected?

Apace Packaging LLC has notified its distributors and customers by email and is arranging for return of all recalled product.

Distributors that have any of the product which is being recalled should contact Customer Service at AvKARE, Inc. at 931-292-6222 to arrange for its return.

What do I do if I think I have a recalled package of Eliquis?

If you have questions regarding this recall you can contact Apace Packaging LLC by calling 270-434-2722 Monday-Friday from 8am–4pm Central Standard Time. You should contact your physician or healthcare provider if you have experienced any problems that may be related to taking or using these drug products.

Always inspect your medications, including all parts of the packaging and devices. If you ever notice your medication doesn’t look or smell right, contact the manufacturer or ask your pharmacist for more information. You can also notify the FDA’s MedWatch Reporting Program as they can conduct further necessary investigations.


Copyright ©2015 GoodRx, Inc.

This information is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. GoodRx is not offering advice, recommending or endorsing any specific prescription drug, pharmacy or other information on the site. GoodRx provides no warranty for any of the pricing data or other information. Please seek medical advice before starting, changing or terminating any medical treatment. Third party logos, trademarks, brand names and images contained on GoodRx.com are for demonstration purposes only and are owned by their respective rights holders, who are not affiliated with this Site.